R L S

I developed RLS about a year ago.My GP prescribed ropinirole which seemed to work at first but the dosage has now been increased and I am now taking 2mg about 8 o'clock in the evening. This seems to work most days but sometimes not .I find that when it doesn't work the only thing to do is get out of bed and stand up for about 15 minutes or so.I must say that the Channel 5 programme seemed to me to be typical of that stations voyeur type programmes. Some of the people on there seemed to be acting to the cameras.Anyone with RLS who watched that programme was let down by not getting any solutions or answers to the complaint. I feel sure the cause is somewhere in the brain and far more study needs to carried out by the specialists into what can be done.

8 Replies

oldestnewest
  • Have you been reading through any of the recent threads?

    If you have- you will have come across Pippins' post on Augmentation.

    Read it.!

    And - yes- the tv programme left a lot to be desired.

    Cheers.

  • You are right on more research needs to be done and unfortunately it all comes down to funding. RLS is neurological so yes it it the brain.

  • Be cautious about raising the dose of ropinerole. Do inform yourself about augmentation. It might be better to find another drug to supplement the ropinerole. Check your serum ferritin levels if you haven't already. You should be aiming to get them up to over 100 according to the latest opinion amongst US experts.

  • As Madlegs says, do read Pippins post about augmentation. Ropinirole is the main culprit in causing worsening of RLS even though it seems such a miracle drug at first.

    Jools

  • I'm much like you except I'm fighting to keep my Ropinerole down to 1.25 mg. Instead of taking it all at 8.30 I'm taking .25 at 6pm and 1mg at 9pm, hoping to move the .25 earlier in the day until I scrap it.

    After having great success with a low oxolate diet it, no longer, seems to be as effective.

    I save standing up jobs for the middle of the night. My ironing was being neglected when I was getting good nights on low oxolate but I'm catching up on it now that my nights are not so good.

  • Hi, you say you developed RLS about a year ago.

    I was wondering if you started any new medications, either prescribed or over the counter at that time ??

    Geri

  • Hi Geri. No I hadn't started any new drugs as am already on pregabilin and 2other blood disorder drugs . My blood consultant at Kings College hospital doesn't seem to think they would affect RLS.

  • Hi, If there are no previous signs of RLS or a family history of it, it's always worth checking if you have been prescribed any new meds as there are several types that can exacerbate or even cause RLS (as in my case).

    For me, my RLS started suddenly, in fact it was within days of starting a heart drug called Digoxin. I now know for me that my RLS is caused as a side effect of that drug.

    It's not a common side effect and listed way down in the info leaflet as 'general restlessness'

    I came off the med for some months and the RLS completely went away but had to restart taking it some time later the RLS came back within 48hrs.

    If there are no previous signs of RLS or any family history, it's always worth checking if the onset of RLS coincided with having been prescribed any new meds or bought a new over the counter med.

    There are are several types that can exacerbate or even cause RLS (as in my case). There's a list of these 'no no' drugs but I can't remember the link - 'perhaps Kaarina or one of the other knowledgeable members could provide it please' :)

    Best wishes to you and I hope you get some relief from it soon.

    Geri

You may also like...